Childhood Linear IgA Bullous Disease Triggered by Amoxicillin-Clavulanic Acid
Article first published online: 6 AUG 2007
Volume 24, Issue 5, pages E40–E43, September/October 2007
How to Cite
Ho, J. C. C., Ng, P. L. P., Tan, S. H. and Giam, Y. C. (2007), Childhood Linear IgA Bullous Disease Triggered by Amoxicillin-Clavulanic Acid. Pediatric Dermatology, 24: E40–E43. doi: 10.1111/j.1525-1470.2007.00438.x
- Issue published online: 6 AUG 2007
- Article first published online: 6 AUG 2007
Abstract: Linear immunoglobulin A bullous disease is an autoimmune subepidermal blistering disease that has been described in both children and adults. Reports have shown that as many as two-thirds of occurrences may be drug-induced. The offending drugs include antibiotics, predominantly vancomycin, nonsteroidal anti-inflammatory agents and diuretics. We report childhood linear immunoglobulin A bullous dermatosis developing following amoxicillin-clavulanic acid administration. The patient presented with characteristic blisters in an annular fashion, likened to a ‘‘crown of jewels.’’ The diagnosis was confirmed by the presence of a linear band of immunoglobulin A at the dermoepidermal junction on direct immunofluorescence. The lesions resolved with withdrawal of the drug, and systemic therapy was not required. We review the current literature and concepts of drug-induced linear immunoglobulin A bullous disease.